Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2007, 7:04 PM EDT for Marion County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 7:04 PM EDT (23:04 UTC)
- Expired
- Jun 17, 2007, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cincinnati radar (KILN), 142 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 172304 SVRCLE OHC101-180000- /O.NEW.KCLE.SV.W.0119.070617T2304Z-070618T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 704 PM EDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTH CENTRAL OHIO * UNTIL 800 PM EDT * AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF LA RUE...OR ABOUT 12 MILES EAST OF KENTON...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION LAT...LON 4068 8339 4051 8341 4046 8303 4070 8287 $$ ABE
2 follow-up statements
000 WWUS51 KCLE 172348 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 748 PM EDT SUN JUN 17 2007 OHC101-180000- /O.CON.KCLE.SV.W.0119.000000T0000Z-070618T0000Z/ MARION OH- 748 PM EDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR MARION COUNTY... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALEDONIA...OR ABOUT NEAR MARION...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4068 8339 4051 8341 4046 8303 4070 8287 $$
000 WWUS51 KCLE 172357 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 757 PM EDT SUN JUN 17 2007 OHC101-180007- /O.EXP.KCLE.SV.W.0119.000000T0000Z-070618T0000Z/ MARION OH- 757 PM EDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY EXPIRES AT 800 PM EDT... LAT...LON 4068 8339 4051 8341 4046 8303 4070 8287 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:46 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 17, 2:46 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 246 PM EDT SUN JUN 17 2007 .SYNOPSIS... COLD FRONT OVER EXTREME NORTHERN OHIO WILL MOVE SOUTH AND STALL ACROSS SOUTHERN OHIO AND SOUTHERN PENNSYLVANIA TONIGHT. HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE AREA TONIGHT AND THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT MONDAY. A COLD FRONT WILL SWEEP EAST THROUGH THE REGION TUESDAY AFTERNOON FOLLOWED BY HIGH PRESSURE TUESDAY NIGHT INTO WEDNESDAY NIGHT. ANOTHER COLD FRONT CAN BE EXPECTED FOR THURSDAY AFTERNOON FOLLOWED AGAIN BY HIGH PRESSURE INTO SATURDAY. A FRONT WILL BE SOUTH OF THE AREA SATURDAY NIGHT AND SUNDAY. LOW PRESSURE WILL DEVELOP ON A FRONT AND THE LOW WILL BE IN THE FORECAST AREA BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... LAKE BREEZE AND WEAK COLD FRONT MOVING THROUGH NORTHERN OHIO AT MID-AFTERNOON. AIRMASS IS ESPECIALLY UNSTABLE SOUTH OF THE LAKESHORE. AT THIS TIME WILL FORECAST A 20 POP SOUTH OF THE LAKE FOR THIS EVENING...CUMULUS NOT TOO EXCITING LOOKING AT THIS TIME. THE BEST ACTIVITY SEEMS TO BE SOUTH OF THE FORECAST AREA. OTHERWISE PARTLY CLOUDY. MAV MINIMUM TEMPERATURES LOOK GOOD WITH THE DEW POINTS IN THE LOWER 60S. FOR LATE TONIGHT SOME CONCERN WITH THE FRONT STALLING AND THEN COMING BACK AS A WARM FRONT THAT THE WESTERN COUNTIES COULD HAVE SOME PRECIPITATION AS PER THE NAM AND SOMEWHAT THE GFS. && .SHORT TERM /MONDAY THROUGH TUESDAY/... WARM FRONT MOVES THROUGH THE AREA ON MONDAY. AT THIS TIME CONFIDENCE TO FORECAST A 30 POP IS LOW. SOME OF THE BEST AFTERNOON MOISTURE IS OVER THE EASTERN PORTION OF THE FORECAST AREA. WILL MENTION SLIGHT CHANCE IN THE ZONES. GUIDANCE TEMPERATURES LOOK GOOD WITH 850 MB TEMPERATURES NEAR 20C...NO LAKES BREEZE IS EXPECTED AS THE GRADIENT WILL BE STRONG ENOUGH. AT THIS TIME A SHORT WAVE MOVES THROUGH MONDAY NIGHT...THUS A CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAY IS INTERESTING...THE GFS TRYING TO SLOW THE FRONT DOWN. THE SHORT WAVE AND THE FRONTAL PASSAGE ARENT LINED UP...THIS MAY KEEP THE ACTIVITY DOWN A LITTLE...HOWEVER...WILL STILL FORECAST A LIKELY POP. TIMING IS TOUGH WHETHER THE BEST CHANCE IS IN THE AFTERNOON. WITH QUESTIONS ABOUT THE TIMING WONT PUT ANY IN AT THIS TIME EXCEPT IN THE EXTREME EAST WHERE CONFIDENCE IS BEST. THREAT OF SEVERE WEATHER IS OK...CAPE OVER 1000 AND SHEAR WILL BE FAIR. NO MENTION IN ZONES YET. MINIMUM TEMPERATURES TOUGH FOR MONDAY NIGHT...MAV MAY BE TOO COOL ESPECIALLY AT PLACES THAT STAY DRY. HIGHS TOUGH ON TUESDAY DEPENDING ON HOW QUICKLY THE SHOWERS AND THUNDERSTORMS DEVELOP...WENT CLOSER TO MAV. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... WITH THE MODELS HAVING TIMING ISSUES WILL HANG UNTO THE PRECIPITATION INTO THE EVENING. GFS HAS ANOTHER SHORT WAVE LATE TUEDAY NIGHT...WILL CONTINUE WITH A 30 POP EXTREME NORTHEAST. NO SIGNIFICANT FOG EXPECTED SINCE WINDS WILL BE AROUND 10 MPH MOST OF THE NIGHT AND THE AIRMASS WILL BE SLOWLY DRYING OUT. OTHERWISE GFS/DIGEX/ECMWF IN AGREEMENT WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT THROUGH WEDNESDAY NIGHT. MODELS AGREE IN MOVING IN ANOTHER FRONT FOR THURSDAY. THE FRONT WILL STALL OVER KENTUCKY. AFTER THAT THE MODELS DISAGREE WITH DEVELOPING A WAVE ALONG THE FRONT. THE GFS IS THE MOST AGRESSIVE WITH THE WAVE MOVING IN FRIDAY WITH PLENTY OF SHOWERS AND THUNDERSTORMS. THE ECMWF AND DIGEX KEEPS HIGH PRESSURE IN THE AREA AS DOES HPC. AT THIS TIME WILL KEEP FRIDAY THROUGH SATURDAY DRY AND INTRODUCE A 20 POP FOR SUNDAY AS WAVE MAY MAKE IT UP INTO THE AREA. THIS WILL HAVE TO BE MONITORED. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... KIND OF A TRICKY FORECAST TODAY AS COLD FRONT CONTS TO SAG ACROSS AREA. CURRENTLY NOT MUCH IF ANY CONVECTION OCCURRING AND BIG QUESTIONS IS WHETHER THIS WILL BE THE TREND FOR THE REST OF THE DAY. STARTING TO SEE SUM CU DEVELOP WRN AREAS. INSTABILITY IN THIS AREA PRETTY GOOD RIGHT NOW WITH LI/S WELL BELOW ZERO. UNFORTUNATELY...TIMING AND COVERAGE PRETTY TOUGH TO NAIL DOWN SO WILL USE A COMBINATION OF VCTS AND CB MENTION TO COVER ACTIVITY THIS AFT. KERI AND KYNG WILL MOST LIKELY REMAIN DRY. AFT 00Z JUST LIGHT WINDS AND SOME HI CLOUDINESS. SLY FLOW WILL PICK UP TOWARD END OF PERIOD. OUTLOOK SHOWERS AND THUNDERSTORMS LIKELY TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS FORECAST AREA. VFR WED WITH HIGH PRESSURE. CHANCE OF TSRA THU WITH ANOTHER WEAK FRONT. && .MARINE... COLD FRONT NOW S OF THE LAKE WITH FLOW PRETTY MUCH LIGHT AND VARIABLE FRONT WILL COME BACK N AS A WARM FRONT LATER TONIGHT WITH SOUTHERLY FLOW DEVELOPING AROUND DAYBREAK. FLOW SHOULD REMAIN LIGHT DURING THE DAY ON MON WITH ONSHORE FLOW DEVELOPING IN THE NEAR SHORE WATERS. COLD FRONT STILL SET TO MOVE ACROSS THE LAKE ON TUE WITH STRONG STORMS LIKELY ALONG AND AHEAD OF THIS FRONT. THERE WILL BE A PRETTY GOOD PUNCH OF COLD AIR BEHIND FRONT SO SMALL CRAFT CONDITIONS WILL LIKELY DEVELOP FOR A WHILE DURING THE MIDDLE PART OF THE WEEK. COULD BE ANOTHER WEAK FRONT ON THU...OTHERWISE THE WEATHER THE SECOND HALF OF THE WEEK WILL BE QUIET. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jun 17, 11:49 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1149 AM EDT SUN JUN 17 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-181600- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1149 AM EDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POSSIBILITY THAT A COUPLE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH. THE THREAT WOULD BE GUSTY WINDS AND HAIL...MAINLY AWAY FROM THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY WITH A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 5:08 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
508 PM EDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 7 E MANSFIELD 40.76N 82.39W
06/17/2007 E0.75 INCH RICHLAND OH TRAINED SPOTTER
0455 PM HAIL MIFFLIN 40.77N 82.36W
06/17/2007 E0.88 INCH ASHLAND OH TRAINED SPOTTER
&&
OUDEMANLocal storm report, Jun 17, 6:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
658 PM EDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HOLMESVILLE 40.63N 81.92W
06/17/2007 HOLMES OH PUBLIC
A FEW LARGE LIMBS DOWN.
0609 PM TSTM WND DMG CENTERBURG 40.30N 82.70W
06/17/2007 KNOX OH LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:59 AM EDT | Marine Weather Statement | CLE | 2 hr | |
| Jun 17, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 33 min |
| Jun 17, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 61 min |
| Jun 17, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
| Jun 17, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.